05 December, 2018
How to Reduce Redness With Retin-A
Retin-A is a brand of tretinoin that's applied topically to the skin to treat a variety of conditions. It improves acne, hyperpigmentation and even wrinkles, but is not without side effects. In fact, Retin-A has been known to cause some redness in the skin as well as irritation after use because it helps the layers of skin slough off faster. That being said, with proper care and attention to your skin's needs, you can reduce this redness and notice more impressive results from your course of treatment.
Use Retin-A as prescribed by your dermatologist. The most common dosage is to apply the medication to your skin each evening after you have cleansed it thoroughly, according to RxList.com. Using too much of the product too frequently can cause redness to increase and could even cause your acne to get worse, so be mindful to use as little of the product as possible while still covering the area to be treated.
Stay out of the sun as much as possible. Retin-A makes your skin more sensitive to the sun, so using it and going outside can cause you to get a sunburn very quickly. This can leave you looking red. Instead, use a sunscreen of at least SPF 15 when going out to protect your sensitive skin.
Use foundation to cover up the redness caused by Retin-A. A yellow-tinted foundation or powder is best since it will counteract the redness and hide it more effectively. If the redness you experience is localized to just a few spots on your face, a concealer stick might be more practical.
Moisturize your skin. Since Retin-A can be so drying on your skin, you should use a moisturizer each morning and night to keep your skin hydrated, to reduce irritation and visible peeling and to calm redness. An oil-free formula is a must to avoid clogging pores.
- Portra/iStock/Getty Images